U.S. doctors online nowAsk doctors free
A 49-year-old member asked:

Metamucil making my constipation worse. what should i do?

1 doctor answer2 doctors weighed in
Dr. Imran Saeed
Colon and Rectal Surgery 19 years experience
Its not : Supposed to. You should be taking about 20-30 gms a day. If you are not tolerating it well you can switch to another brand such as citrucel or konsyl. You can also take a stool softener and keep in mind to drink a lot of fluids, specially in this warm weather. If symptoms dont improve talk to your family doc as you may need workup to rule out other causes of constipation.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

TX
A 20-year-old female asked:

Metamucil seems to be making constipation worse?

2 doctor answers5 doctors weighed in
Dr. Thomas Riney
Pediatrics 37 years experience
Try something else: Use MiraLAX (polyethylene glycol) one capful a day, never fails, and increase your water intake to 8 glasses a day.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 2, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.